Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Gay Men

Pages: 1
paman1964
Member

Reged: 07/01/04
Posts: 22
Combivir and Sustiva
      #111772 - 09/21/04 03:35 AM

I have been on these 2 drugs for almost a month and a half and have not had any side affects whatsoever.
I have a doctors appointment next Tuesday to see how these meds are working so I guess i will see what my viral load is then.
I have not had any side affects from meds but am so tired! Any of you feel tired from either combivir or sustiva??

Post Extras: Remind Me!   Notify Moderator  
Matt
Unregistered

Re: Combivir and Sustiva new
      #111773 - 09/21/04 04:30 AM

Combivir includes AZT which can cause anaemia - usually within the first 6 months of starting treatment - this could make you tired. Routine blood tests should catch this.

ARVs generally can make you feel tired to start with, and sometimes long-term. 3TC and AZT, which make up Combivir, havefatigue listed as a side-effect in their prescibing information. So does Sustiva, which affects sleep patterns (you maybe sleeping but getting the wrong kind of sleep (dreaming) so you don't get properly rested).

High viral load makes you feel tired and attacking this with ARV treatment can make you feel even more tired but this usually passes.

Hope this helps

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Combivir and Sustiva new
      #111839 - 09/22/04 11:15 PM

The only side-effcts I have had (been on the same combo for quite some time) are those related to fatigue. I don't sleep well and have a prescription sleep-aid.

I had some stomach problems when I first started them, but am not sure if it was related to the meds.

Good luck

Post Extras: Remind Me!   Notify Moderator  
dbs30
Unregistered

Re: Combivir and Sustiva new
      #111976 - 09/27/04 07:20 PM

I have been taking these meds for over a year. At first I felt tired - for about 3 months. Now, I feel great. This combo is working very well for me. VL is UD. Sustiva creates some trippy dreams for me but I can certainly live(sleep) with that. I also don't eat any fatty foods before taking either drug. Did this twice and felt nausea. Oh, the lessons we must learn. :)

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Combivir and Sustiva new
      #112245 - 10/03/04 08:09 PM

hello, in response to your posting i just wanted to say that those who have responded are lucky to not have had worse side effects from your combo! ive been on combivir and sustiva for about five years and although im doing very good now with the exception of some vivid dreaming and headaches, when i first started i had a rash after the first two weeks all over my face, neck and chest,i had very severe nightmares and almost every side effect listed on the bottle! all my symptoms subsided after about three months except for the rash only lasted about a week or so . if anyone is having these same problems dont give up it will definately get better this combo is working great for me as far as keeping my viral load down and t-cells up! my viral load is undetectable and t-cells are that of a healthy person if not higher! just remember we are sick so our bodies will show signs of our illness.being tired is normal but i have found that going to the gym and jogging with light working out has lifted those depressions and aleviated the tiredness. i also found that b-12 sublingual vitamins give me a boost! hope your doing well and this will help some, take care!

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Combivir and Sustiva new
      #112258 - 10/04/04 02:37 AM

Thank you so much for repylying

Post Extras: Remind Me!   Notify Moderator  
Matt
Unregistered

Re: Combivir and Sustiva new
      #112999 - 10/22/04 01:03 PM

AZT in the combivir is a big culprit for fatigue - the most extreme case is that is causes anaemia, but for lots of people it just makes them feel tired. Switch. There's lots of other drugs which have less side effects.

The other factor may be, if you've just started meds, that with your viral load going down and immune system free to deal with other things, it is doing so, and the tiredness is a result of this. But if it doesn't go - AZT, strong culprit in my book.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Combivir and Sustiva new
      #132769 - 01/10/05 10:09 PM

i am at my one year mark being on sustiva combivir and what a train ride that has been. YES the symptoms are for REAL!!! upset stomache, headaches, vivid dreams, anemia, psychiatric problems which included thoughts of suicide, people following me, lack of mind control and concentration, vertigo, hallucinations and more! these all came about just 3 to 4 weeks onto the meds and lasted for about 4 months. thanks to some anti depressants and anxiety pills it lessened the severity of the symptoms. but once my body was returning to normal i got off the anti depressants and anxiety pills and now great. I still have some anxiety attacks but not frequent. THE BEST ADVICE IS TO STICK WITH IT AND HAVE A STRONG SUPPORT GROUP THERE FOR YOU!!! and i am still over 800 cd4 and undetectable viral !!!!!!

Post Extras: Remind Me!   Notify Moderator  
wickedd
Newbie

Reged: 01/26/05
Posts: 4
Loc: Pennsylvania
Re: Combivir and Sustiva new
      #133650 - 01/27/05 08:17 PM

I have been on Combivir (not Sustiva but Viracept). But, I can tell you that the Combivir's biggest side effect is FATIGUE. When my body tells me to stop, I have no choice. I must stop. They have helped me tremendously though. So far so good. We haven't discussed changing them yet.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 5652

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3